Remeron (Mirtazapine) makes me drowsy

Post your questions regarding sleep and mental health here.

Moderator: talkhealth

Locked
2 posts
anxiousanita39
Posts: 4
Joined: Thu Aug 15, 2019 2:38 pm
Quote

by anxiousanita39 on Wed May 27, 2020 12:50 pm

Remeron (Mirtazapine) makes me drowsy

I'm on Remeron for my depression and it makes me drowsy which I don't like at all. Not sure if it is affecting my sleep quality. Is there anything to help/counteract the drowsy effect while taking this medication? Thanks

User avatar
Dr Neil Stanley
Posts: 32
Joined: Thu Nov 28, 2019 11:44 am
Quote

by Dr Neil Stanley on Thu May 28, 2020 7:40 am

Re: Remeron (Mirtazapine) makes me drowsy

Thank you for your question, unfortunately, daytime drowsiness is a common side-effect of mirtazapine. Mirtazapine is often prescribed in the belief that this sedation will be beneficial for sleep although there is little evidence for this. If the daytime sedation is a real problem it may be worth talking to your GP as there are other antidepressants that cause less daytime sedation.
Dr Neil Stanley
Independent Freelance Sleep Expert

http://www.talkhealthpartnership.com/on ... tanley.php

Locked
2 posts